Massachusetts, 2020Heavy Snow and High Wind in Massachusetts, December 5, 2020
December 5, 2020 · NWS BOX · 16 events in 16 counties and zones
A rapidly intensifying storm system produced strong to damaging winds and heavy rain (2-4 inches) which changed to a period of heavy snow in the higher elevations. The low pressure system crossed between Nantucket and Cape Cod before lifting northeast.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly intensifying storm system produced strong to damaging winds and heavy rain (2-4 inches) which changed to a period of heavy snow in the higher elevations. The low pressure system crossed between Nantucket and Cape Cod before lifting northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 5, 10:31 AM EST, 29 minutes earlier.
Area forecast discussion, Dec 5, 10:31 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1031 AM EST Sat Dec 5 2020
.SYNOPSIS...
A rapidly intensifying storm system will produce gusty winds and
heavy rain, changing to a period of accumulating heavy, wet snow
by Saturday afternoon into evening. The storm exits early Sunday,
then mainly dry and colder weather Monday and Tuesday with a
moderating trend for the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Coastal low pressure east of Atlantic City and south of Montauk
Pt. Low is moving northeast with strongest pressure falls around
6mb/3hrs or 2mb/hour. Strongest pressure falls outline a track
just offshore of Nantucket, with passage projected around 4 PM.
A slight shift of the track to the left would bring it between
Nantucket and Chatham.
Snow levels lowered through morning and will shift east to the
coast this afternoon. Snow continues where it is falling, and
rain changes to snow through the afternoon. High confidence in
2"/hour snowfall, mainly in central and interior northeast MA,
possibly NE Connecticut. A period of heavy snow in SE MA as this
area pivots east late afternoon.
Temperatures slowly fall through the afternoon. Levels in the
30s in W/C Mass and Nrn CT...levels in the 40s in RI and Eastern
MA falling into the 30s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Coastal low pressure moves off through the Gulf of Maine. Expect
snow over Southern New England to taper off early in the night,
except toward midnight along the Mass North Shore. Final area
to be affected may be around Cape Ann. Expect a clearing trend
in Western/Central Mass, CT, and RI. Eastern MA may show some
clearing late at night. Temps will cool to the 20s inland and
30-35 along the coast.
Drier air arrives Sunday, so expect sunny skies most areas.
Upper trough and cold pool move overhead during the
afternoon/evening, so potential for some mixed clouds at that
time. Temps at 925-mb will be -4 to -5C, so max temps mostly mid
30s to around 40.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Fairly quiet weather expected through the period. We are
watching another potential cutoff low from the Ohio Valley to
the mid Atlantic states early next week, but with lack of
downstream blocking this time (i.e., no ridging over Greenland)
system is likely to pass well south of New England. Did include
some chance PoPs near South Coast, Cape, and Islands but for
most part expect this system to have little impact on SNE (as of
right now, anyway). Upper flow turns more zonal for mid to late
week which should allow for temperatures to moderate into 40s
to around 50.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This afternoon through late tonight...Moderate Confidence.
MVFR/IFR conditions midday lowering to IFR/LIFR in the
afternoon. Rain changing to snow in Eastern MA and RI, snow or
mixed rain/snow in Western/Central MA and Nrn CT. All rain for
Cape/Islands. Conditions improve quickly early tonight to VFR,
mainly 02-05Z Sun.
Strongest winds expected this afternoon and evening with NW
winds gusting to 25-35 kt inland and 40-50 kt along the coast
with 50 kt gusts most likely on Cape Cod/Islands.
KBOS TAF...Moderate confidence in the TAF.
KBDL TAF...Moderate confidence in the TAF.
Outlook /Sunday Night through Wednesday/...
Sunday: VFR. Windy with gusts up to 35 kt.
Sunday Night: VFR. Breezy.
Monday: VFR.
Monday Night through Tuesday Night: VFR. Breezy.
Wednesday: VFR.
&&
.MARINE...
* Storm Warnings Saturday Afternoon and Evening *
Through tonight...
A significant Marine event will occur this afternoon and tonight
as coastal low pressure passes near Nantucket moving northeast.
The strongest winds will be from the N and then NNW as the
storm rapidly intensifies, resulting in 45 to 50 knot wind
gusts. Strong Gales are in effect across western sounds,
Narragansett Bay and Boston Harbor with Storm Warnings for the
rest of our waters. 15+ foot seas expected across our outer most
waters.
Outlook /Sunday Night through Wednesday/...
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 14 ft.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain.
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Slight chance of rain.
Tuesday Night through Wednesday: Winds less than 25 kt. Local
rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 7 AM EST Sunday for CTZ003-004.
Winter Weather Advisory until 7 PM EST this evening for CTZ002.
MA...High Wind Warning until midnight EST tonight for MAZ007-019-
022>024.
Winter Weather Advisory until 1 AM EST Sunday for MAZ016>019.
Wind Advisory until midnight EST tonight for MAZ016>018-020-
021.
Winter Storm Warning until 7 AM EST Sunday for MAZ007-013>015.
Winter Storm Warning until 7 AM EST Sunday for MAZ003>006-
010>012-026.
Winter Weather Advisory until 7 PM EST this evening for MAZ002-
008-009.
RI...High Wind Warning until midnight EST tonight for RIZ008.
Winter Weather Advisory until 1 AM EST Sunday for RIZ002>004.
Wind Advisory until midnight EST tonight for RIZ002>007.
Winter Storm Warning until 7 AM EST Sunday for RIZ001.
MARINE...Storm Warning until 3 AM EST Sunday for ANZ231>234-250-251-
254>256.
Gale Warning until 4 AM EST Sunday for ANZ230-236.
Storm Warning until 1 AM EST Sunday for ANZ235-237.
&&
SYNOPSIS...KJC/Chai
NEAR TERM...WTB/KJC/Chai
SHORT TERM...Chai
LONG TERM...KJC
AVIATION...WTB/KJC/Chai
MARINE...WTB/KJC/ChaiHazardous weather outlook, Dec 5, 4:21 AM EST, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EST Sat Dec 5 2020
CTZ003-004-MAZ003>006-010>012-026-060930-
Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
421 AM EST Sat Dec 5 2020
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002-MAZ002-008-009-060930-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-
421 AM EST Sat Dec 5 2020
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-060930-
Eastern Essex MA-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
This Hazardous Weather Outlook is for northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ020-021-RIZ005>007-060930-
Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI-
Newport RI-
421 AM EST Sat Dec 5 2020
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022>024-RIZ008-060930-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ016>018-RIZ002>004-060930-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
421 AM EST Sat Dec 5 2020
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts and northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NHZ011-012-015-060930-
Cheshire-Eastern Hillsborough-Western And Central Hillsborough-
421 AM EST Sat Dec 5 2020
This Hazardous Weather Outlook is for New Hampshire and southern
New Hampshire.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ013>015-RIZ001-060930-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Northwest Providence RI-
421 AM EST Sat Dec 5 2020
...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
This Hazardous Weather Outlook is for eastern Massachusetts and
northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ019-060930-
Eastern Plymouth MA-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231>234-250-251-254>256-060930-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EST Sat Dec 5 2020
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235-237-060930-
Rhode Island Sound-Block Island Sound-
421 AM EST Sat Dec 5 2020
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-060930-
Boston Harbor-Narragansett Bay-
421 AM EST Sat Dec 5 2020
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Dec 5, 10:28 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1028 AM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM SNOW GARDNER 42.58N 71.99W
12/05/2020 M2.0 INCH WORCESTER MA AMATEUR RADIO
1024 AM SNOW HOLDEN 42.35N 71.85W
12/05/2020 M2.0 INCH WORCESTER MA AMATEUR RADIO
&&
EVENT NUMBER BOX2002797
EVENT NUMBER BOX2002798
WSEvent by event
6 strong wind, 5 heavy snow, 5 high wind. Local standard time, as filed.
Heavy Snow, Northern Worcester
- When
- December 5, 11:00 AM EST to 6:00 PM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Heavy snow fell in northern Worcester County. Some totals included 12.5 inches in Paxton, 10.0 inches in Rutland, 9.3 inches in Petersham, 8.5 inches in Leicester and Hubbardston, 8.0 inches in Holden, 6.7 inches in Boylston, and 6.0 inches in Spencer.
Heavy Snow, Eastern Hampden
- When
- December 5, 11:00 AM EST to 5:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Very little snow fell in the Connecticut River Valley, but more than a foot of snow fell in the higher elevations of eastern Hampden County. In Monson amateur radio relayed a report of 12.5 inches. In Wales, at an elevation of 1,100 feet 11.0 inches was reported. However, in Hampden only 2.2 inches was reported and in Wilbraham only 1.5 inches fell.
Heavy Snow, Northwest Middlesex County
- When
- December 5, 11:00 AM EST to 7:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
There was a 5.5 inch snowfall report in Pepperell.
Heavy Snow, Southern Worcester
- When
- December 5, 11:00 AM EST to 6:00 PM EST
- Where
- Southern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Heavy snow fell in southern Worcester County. Some representative totals included 9.6 inches at the Worcester Airport, 7.0 inches in Grafton, 5.1 inches in Auburn, and 5.0 in Northbridge.
Heavy Snow, Western Middlesex
- When
- December 5, 12:00 PM EST to 7:00 PM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Heavy snow fell in northern Middlesex County with amounts ranging from 3 to 6.8 inches. Lesser amounts fell in the southern part of the county. Some totals included 6.8 inches in Hudson, 5.0 inches in Hopkinton, 4.7 inches in Littleton, and 4.5 inches in Sudbury.
High Wind, Eastern Essex
- When
- December 5, 2:05 PM EST to 7:32 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Rockport a mesonet station recorded a wind gust to 58 mph at 2:05 PM EST and to 64 mph at 5:05 PM EST. In Peabody at 5:41 PM EST a tree and powerlines were down on Lincoln Rd. In Nahant at 7:32 PM a tree was down on Kennedy Ct.
High Wind, Dukes
- When
- December 5, 2:24 PM EST to 4:53 PM EST
- Where
- Dukes forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.389, -70.699 (the zone’s center; the record gives no point)
In Aquinnah amateur radio relayed a report of a 61 mph wind gust. At 4:53 PM EST the ASOS at Marthas Vineyard Airport (KMVY) reported a wind gust of 49 mph. In Vineyard Haven at 4:04 PM EST a tree was down on Mitchell Rd.
Strong Wind, Northern Bristol
- When
- December 5, 2:52 PM EST to 4:03 PM EST
- Where
- Northern Bristol forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Winds were generally gusting to 40 to 45 mph. In Taunton at 2:52 PM EST the ASOS at the Taunton Airport (KTAN) reported a gust to 41 mph. In Norton at 4:03 PM EST at large tree was down on a building on Eddy St.
Strong Wind, Western Plymouth
- When
- December 5, 3:00 PM EST to 7:30 PM EST
- Where
- Western Plymouth forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
Winds were generally gusting to 45 to 55 mph. In Pembroke at 3:23 PM EST a tree and wires were down on a house on Old Washington St. In Rockland at 7:30 PM EST wires were down on a car on James St.
Strong Wind, Southern Bristol
- When
- December 5, 3:01 PM EST to 6:20 PM EST
- Where
- Southern Bristol forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Winds were generally gusting to 45 to 50 mph. In New Bedford at 5:30 PM amateur radio reported a wind gust to 51 mph. In Westport at 4:01 PM EST a tree and wires were down on Sunset Ave. In Somerset at 4:05 PM EST a tree was down on Riverside Ave. In Fairhaven at 4:10 PM EST a tree was down on Main St at Howland Rd. In Dartmouth at 5:22 PM EST a tree and wires were down on Highland Ave near I-195. In Acushnet at 5:48 PM EST a tree and powerlines were down on Martel St. In New Bedford at 6:20 PM EST a tree was down on Clark St at Mt. Pleasant St.
Strong Wind, Suffolk
- When
- December 5, 3:24 PM EST to 6:54 PM EST
- Where
- Suffolk forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
In Boston at Logan International Airport (KBOS) at 6:54 PM EST the ASOS reported a wind gust of 46 mph. In Boston at 3:24 PM EST powerlines were down on Seaverns Ave. In Revere at 3:37 PM EST powerlines were down on an abandoned house causing a fire.
High Wind, Eastern Plymouth
- When
- December 5, 3:26 PM EST to 4:55 PM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Winds were generally gusting to 55 to 65 mph. In Duxbury at 3:30 PM EST an amateur radio station relayed a gust to 65 mph. Other gusts included 61 mph in Scituate and 56 mph on the ASOS at Plymouth Airport (KPYM). In Duxbury at 3:26 PM EST a tree and wires were down on Depot St.
High Wind, Barnstable
- When
- December 5, 3:30 PM EST to 7:38 PM EST
- Where
- Barnstable forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 65 mph. In Dennis at 5:35 PM EST a CWOP station reported a gust to 68 mph. Other peak gusts included 57 mph at Woods Hole, 56 mph at both the AWOS at Provincetown Airport (KPVC) and the ASOS at Hyannis Airport (KHYA), and 51 mph at Orleans. In Bourne at 4:04 PM EST a large tree was down on Bournedale Rd. In Harwich at 5:50 PM EST a tree and wires were down on Queen Anne Rd. In Barnstable at 6:32 PM EST a tree was down on powerlines on Maple St. In Hyannis at 6:33 PM wires were down on a house on Summerside Ln. In Eastham at 6:37 PM EST a tree was down on a car on Bridge Rd. In Dennis at 7:38 PM EST a tree was down on Inman Rd.
Strong Wind, Southern Plymouth
- When
- December 5, 3:37 PM EST to 6:20 PM EST
- Where
- Southern Plymouth forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
The winds were generally gusting to 50-55 mph. In Wareham at 3:37 PM EST a CWOP station reported a wind gust to 51 mph. In Rochester at 4:04 PM EST powerlines were down on Kings Highway and at 6:20 PM EST a tree was down on wires on Snipatuit Rd. In Mattapoisett at 5:20 PM EST a tree and wires were down on Mattapoisett Neck Rd.
Strong Wind, Southeast Middlesex
- When
- December 5, 4:00 PM EST to 7:32 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $500
- Reported by
- ASOS
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Winds were generally gusting to between 40 and 45 mph. In Boston, at Logan Airport at 6:54 PM EST the ASOS (KBOS) reported a gust of 46 mph. In Bedford at 4:51 PM EST the ASOS at Bedford Airport (KBED) reported a gust to 43 mph. In Medford at 7:32 PM EST a tree was down on Carberry St.
High Wind, Nantucket
- When
- December 5, 5:53 PM EST to 10:00 PM EST
- Where
- Nantucket forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
In Siasconset at 10 PM EST a CWOP station reported a wind gust to 61 mph. Earlier at 5:53 PM EST the ASOS at Nantucket Airport (KACK) reported a wind gust of 53 mph.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Maine, December 5 to 6, 202011 events
- High Surf in Hawaii, December 5 to 8, 202011 events
- Winter Storm in New Hampshire, December 5 to 6, 20209 events
- Winter Storm in Maine, December 5 to 6, 20208 events
- Flooding in Maryland, December 5 to 6, 20202 events
- Strong Wind in North Carolina, December 5, 2020$3,000 · 1 event
- Heavy Snow in Connecticut, December 5, 20201 event
- Strong Wind in Rhode Island, December 5, 2020$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927727, 927733, 927741, 927758, 927729, 927754, 927749, 927760, 927762, 927751, 927757, 927763, 927748, 927752, 927756, 927750.